Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Uterus removed. On medication for pressure, blood clotting. Noticed brown and white discharge. Is this serious?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Excellent
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Hi doctor my mother is 62 yrs of age she had removed her uterus 20yrs back and 10yrs back she had a stroke attack and from that time onwards she is having medicines for pressure (concor and telma ) , sugar(Glycomat, Reclide) and also for blood clotting(Ecosprin) And 2 yrs back she had undergone 2 surgeries one was for hernia and another was done because her urinary bladder was pulling out so they put some capping or some thing like that. Now a week before she had found some light brown discharge in her panties and at that time she just thought it might be some white discharge because it was there even after the uterus surgery after that she used to wash it with hot water regularly and it was stopped but yesterday she found it again
is it some serious pblm what might be reason for this
Posted Mon, 3 Sep 2012 in Women's Health
 
 
Answered by Dr. Sree Gouri SR 1 hour later
hi,
Thanks for the query.

the possible causes for your mother's brown discharge are,

-because of hysterectomy which is a surgical menopause and also because increasing age there will be decreased estrogen production in the body leading to atrophic vaginitis which can cause bleeding per vaginum,

-in case of subtotal hysterectomy when cervix will be remaining cervical growth can cause,

-infection or endometriosis of the vault etc,

-usage of anti-coagulant drugs,

-rare causes are infiltrating ovarian tumors, malignancies of surrounding areas etc

though malignancy is a rare possibility we should not neglect any sort of bleeding in postmenopausal women, so better let her consult gynecologist once and get physical examination done which will detect the possible cause and treatment can be taken accordingly.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Uterus removed. On medication for pressure, blood clotting. Noticed brown and white discharge. Is this serious? 10 minutes later
if it is caused because of infiltrating ovarian tumors, malignancies of surrounding areas etc then is it XXXXXXX and also would like to know what will ne the other symptoms
 
 
Answered by Dr. Sree Gouri SR 31 minutes later
hi,

as I told these are rare possibilities,

in case of infiltrating ovarian tumors there will be primary mass in the abdomen associated with ascites etc features,
ovarian tumors could be of many types and they will cause related problems,
for more details you can see my article,
WWW.WWWW.WW
in case of surrounding malignancies like bladder carcinoma- bleeding in urine can be seen,
in colorectal carcinoma- pain abdomen, constipation or diarrhea, bleeding per rectum etc features can be seen.

first let her get examined by the gynecologist to rule out common possibilities, don't get tensed about rare possibilities.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor